MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Active smoking, underwent coil embolization of a ruptured right posterior communicating artery (pca) side wall aneurysm with hunt & hess grade 2, modified rankin scale (mrs) score 0 on (b)(6) 2022.The dimension of the aneurysm was as follows: height 5mm, dome 2mm, maximum aneurysm diameter 5mm, neck size 3mm, and dome-to-neck ratio of 0.7mm.The parent vessel diameter was 3mm.Platelet reactivity testing was not performed.Per crf and clinical database, coil embolization was performed with a 3.5mm x 7.5cm galaxy g3 xtrasoft (glx123575/30371940) via an excelsior sl-10 (stryker) microcatheter.Heparin has been administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site.Packing density was not provided.Immediate post-procedure modified raymond-roy classification score was class ii.The patient experienced an intraprocedural aneurysm rupture.The principal investigator (pi) assessed this event as mild in severity, not serious, possibly related to the study device.Patient outcome has been recorded in the crf as recovered/resolved on 20-nov-2022.There were no reported study device deficiencies.The patient was discharged home on (b)(6) 2021.No mrs score provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Patient identifier: (b)(6).The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30371940 number, and no non-conformances related to the malfunction were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include additional information received on 27-mar-2023 and 29-mar-2023 from the study site.[additional information]: on 27-mar-2023, the following information was received from the study site: ¿the event occurred during selective catheterization of the aneurysm; i think it was due to the anatomy of the aneurysm (sidewall aneurysm; we also reported instability and kickback of the microcatheter during catheterization).No further actions were required as the bleeding was self-limited.The patient recovered well after the procedure.¿ on the 29-mar-2023, the study site provided confirmation that the patient¿s modified rankin scale (mrs) was 0 upon discharge.Updated sections: b.4, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the sterling study (cnv_2017_01), a 59-year-old female patient (b)(6), with a history of active smoking, underwent coil embolization of a ruptured right posterior communicating artery (pca) side wall aneurysm with hunt & hess grade 2, modified rankin scale (mrs) score 0 on 20-oct-2022.The dimension of the aneurysm was as follows: height 5mm, dome 2mm, maximum aneurysm diameter 5mm, neck size 3mm, and dome-to-neck ratio of 0.7mm.The parent vessel diameter was 3mm.Platelet reactivity testing was not performed.Per crf and clinical database, coil embolization was performed with a 3.5mm x 7.5cm galaxy g3 xtrasoft (glx123575/30371940) via an excelsior sl-10 (stryker) microcatheter.Heparin has been administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coil was successfully implanted at the target site.Packing density was not provided.Immediate post-procedure modified raymond-roy classification score was class ii.The patient experienced an intraprocedural aneurysm rupture.The principal investigator (pi) assessed this event as mild in severity, not serious, possibly related to the study device.Patient outcome has been recorded in the crf as recovered/resolved on 20-nov-2022.There were no reported study device deficiencies.The patient was discharged home on 7-nov-2021.No mrs score provided.No additional information is available at this time.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30371940 number, and no non-conformances related to the malfunction were identified.Vessel perforation is a known potential complication associated with the use of embolic coils in endovascular coil embolization of intracranial aneurysms and is listed in the galaxy g3 xsft instructions for use as such.There are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.Per the information provided, the device performed as intended.However, the principal investigator assessed the reported adverse event of ¿aneurysm ruptured¿ as possibly related to the study device.This complaint was discussed with the medical safety officer (mso) on 09-feb-2023 and was established that this event does meet us fda mdr reporting criteria as a ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information was received on 27-sep-2023.Per the additional information, on (b)(6) 2023 the patient underwent retreatment of the target aneurysm due to ¿residual neck¿.During the procedure a silk vista (balt extrusion) flow diverter was implanted via a sl-10 microcatheter (stryker) for delivery.No intra-operative adverse events occurred during this procedure.The modified raymond-roy classification for the target aneurysm following retreatment was recorded as ¿class i: complete = complete obliteration¿.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Per the additional information received on 06-dec-2023, the event of ¿aneurysm recanalization,¿ which was previously reported to the usfda on 27-sep-2023, was attributed to the use of a single coil during index embolization procedure.Based on this new information, the correlation of the event to the used device can be reasonably ruled out.Therefore, the event of ¿aneurysm recanalization¿ no longer meets us fda reporting criteria.The event of an ¿aneurysm rupture¿ remains usfda reportable.The file will be re-reviewed if additional information is received at a later date.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16417752
Report Number3008114965-2023-00127
Device Sequence Number5379084
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot Number30371940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/21/2023
03/27/2023
09/27/2023
12/06/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/21/2023
03/30/2023
10/04/2023
12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER) MICROCATHETER
Outcome Attributed to Adverse Event Life Threatening;
Patient Age59 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite